Double-dosing on Janumet leads to temporary loss of visual acuity!

Frank Pio Russo - April 06, 2015.

Janumet XR is a combination of Sitagliptin and Metformin in the one tablet: the maximum daily dose is 100 mg of Sitagliptin and 2 grams of Metformin. I have double-dosed on 2 different occasions taking 200 mg of Sitagliptin and 4 grams of Metformin to control diabetes.

On both occasions, there was a loss of visual acuity for about a two days' duration with the vision slowly returning close to normal. During each occasion I could not read the morning paper nor look up entries in the phonebook. This is interesting because most diabetics end-up with vision problems and most diabetics also take some Metformin, especially since it's been found to lower the incidence of many cancers!

This facet of Janumet's constituents should be investigated: is it a common problem and could even normal doses of the medications be deleterious to one's vision? Also what is the mechanism for this temporary loss of visual acuity? I wouldn't be so worried if it was merely a case of the eyes going out of focus... this however does not seem to be the case here.

I hope my observations can provide a further stimulus for more investigations into this subject... there are millions of diabetics throughout the world who stand to greatly benefit: there's almost nothing that measures up to good eyesight!

Frank Pio Russo.

 

Web Analytics